I’ve been on Cymbalta for 5 months after going through a seratonin overdose

Patient: I’ve been on Cymbalta for 5 months after going through a seratonin overdose from taking Celexa (citalopram) over several years. I have recovered from a 2 month depressive episode which occurred after stopping Celexa and starting Cymbalta. I’m concerned about the long term effects again, such as liver damage, accelerated dementia and dependency. When I miss a day I get quite dizzy. I now have side effects of headaches, extreme pain on outside of left arm/shoulder when raising arm and short term memory loss. Not sure all are related to Cymbalta. I feel comfortable saying I have general anxiety disorder when depressed. It’s cyclical. I’ve been in talk therapy for years and have some mental tools for interrrpting the negative spiral. My question is, should I be taking Cymbalta continuously or would Welbutrine for episodes be healthier if not as effective.

Optional Information
Gender: Male
Age: 63

Doctor: Hi there ,

Welcome to health.is.edu !

Well, if your side effects are too overbearing , and yes these side effects which you are having can be caused by cymbalta , then it implies that you are not tolerating the drug well and therefore having the side effects ,so it will be better that you shift to Wellbutrin , which is a safer drug in comparison and can be effective in treating depression .

And ,since you have anxiety along with depression ,then it would be very good for you if you can ask your doctor to add seroquel (quetiapine ) at a low dose given at night only , to the wellbutrin , and this combination of wellburin and seroquel will be very effective in treating depression and anxiety , without causing any side effects that you are having right now.

I hope this helps..

I wish you all the best..

Leave a Reply

Your email address will not be published.

*